MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE
Catalog Number CAT3
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy, the hospital technologist found that the indigo system cat3 aspiration catheter (cat3) was cut in half upon removal from the dispenser hoop and flushing the cat3.The damage to the cat3 was found prior to use.Therefore, the cat3 was not used in the procedure.The procedure was completed using a new cat3.
 
Additional Manufacturer Narrative
Results: the cat3 was ovalized approximately 27.0 cm from the hub.The cat3 was kinked approximately 50.5 cm from the hub.The cat3 was fractured approximately 101.5 cm from the hub.Conclusions: evaluation of the returned cat3 confirmed a fractured device.If the cat3 is forcefully retracted from its packaging at extreme angles, the device may become fractured.Further evaluation revealed a kink and ovalization on the device.Based on the reported complaint, these damages were likely incidental and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7881881
Report Number3005168196-2018-01832
Device Sequence Number14044795
Product Code DXE
UDI-Device Identifier00814548016085
UDI-Public00814548016085
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Catalogue NumberCAT3
Device Lot NumberF80965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005